Ask a doctor

Are lumps on one side of the face, that are bruised, normal after Juvederm XC?

I was injected into the marionette area. None in my lips. One side looks fine, maybe a little sore. The other side has two lumps that are bruised.

Doctor Answers (6)

Lupms after Jeverderm

+1
Swelling and bruising after Juvederm is not uncommon.  Its difficult to determine without looking at a photo, it could be swelling or product that has not been massaged and smoothed out properly .  If you are questioning i would return to your injector and address your concerns. 


Toronto Plastic Surgeon
5.0 out of 5 stars 181 reviews

Lumps after Juvederm

+1
Thank you for the question. Some minor bruising is not uncommon after facial filler injections. However, lumpiness generally means that the filler was either placed too close to the skin surface or was not properly worked in or smoothed out. This is quite easy to treat with a simple injection of a small amount of the enzyme hyaluronidase (Vitrase). I would return to the provider and discuss your concerns. Take care.

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 44 reviews

Juvederm-lumpiness

+1
Are lumps on one side of the face that are bruised, normal after Juvederm XC? No photographs are submitted. There can be several causes for lumps following Juvederm. Small hematoma or bleeding in the injection site can cause a minor lump, sometimes associated with bruising. This can be treated with a variety of creams including Arnica Montana, massage etc. and will eventually go away. Remember not to take aspirin or other blood thinners prior to having injections of any kind. Another reason is because the Juvederm hyaluronic acid substance attracts water which is its natural function in the body. This is usually more noticeable in the first few days after injection. Finally Juvederm can be lumpy if concentrated into a small area and particularly if placed very shallow. This is sometimes associated with a blueness of the skin known as the Tyndall effect. This lumpiness can be treated with hyaluronidase injection, and enzymes which breaks down the hyaluronic acid.

Richard O. Gregory, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

Bumps after Juvederm

+1
Hi Kim.  Bumps after injection are not the desired outcome.  Whether it is simply a small concentration of product or an immune response is what cannot be determined in this forum.  Either way, there are options to address both of these potential concerns and going back to your injector or getting a second opinion is the way to go.  

Depending on how long ago you were injected there are three options including massaging the product to flatten it, injecting Hyaluronidase to dissolve it or if it's a granuloma, then it may need a steroid injection.  Check with a qualified injector to determine the best option.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bumps after filler

+1
Bruising and swelling can happen after filler, however, without a photo I can't tell you if it's swelling or filler. I would suggest to go back to your provider so he/she can further evaluate you. Good Luck. 

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Juvederm into Marionette lines

+1
Without a physical exam, it is difficult to answer your question. I always recommend that my patients return for evaluation if there is any significant asymmetry or concerns. You seem to have both. Discuss your concerns with your physician.

Best Regards,
Dr. Stutman

Ross Stutman, MD
Mesa Plastic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.